Is Your Medication Changing Your Hair Color?…. Possibly!

Millions of men and women who must take prescription drugs or medicines to treat medical conditions find that their hair suddenly starts to change color, or that hair dyes that were used in the past fail to produce the same results post-medication as they did before medication. From fading to ending up with totally unexpected results after a dye job, the experience can be startling and a bit embarrassing. Knowledge about the connection between hair color and medicine is the key to understanding what you can and can’t do with your hair when on certain medications.

Changes in Hair Color
1. Many antibiotics such as doxycycline may cause a slight fading of hair color, or cause certain portions of hair to turn a different shade. Thyroid medications may cause a darkening of the hair. Chemotherapy drugs may also affect coloring. Texture and thickness may also be affected. Discuss such possibilities with your physician so you aren’t surprised by sudden changes, and discuss these changes with your hairstylist as well to determine your best course of action. Adverse drug reactions may also be caused by allergic reactions to a drug that cause changes in hair color.

Causes of Hair Color Change
2. Some medical conditions such as heart failure, high blood pressure and pulmonary conditions that require individuals to take blood thinners or diuretics may also lead to changes in hair color. Hemodialysis can cause a lightening of hair in individuals treated with heptaminol because the methods by which color is deposited into cells and hair fibers is interrupted or slowed because of metabolic and biochemical changes in the body. This change may not only affect head hair but body hair as well as eyebrows, eyelashes, mustaches and beards.

Dealing with Changes
3. In some cases, a professional salon dye job may alleviate the problem temporarily, but many individuals find that some color dyes just don’t “take.” In such cases, the individual may have to be patient and wait until drug treatments have completed their course. Talk to your doctor about possible side effects and reactions to specific drugs, and discuss options with health-care providers and professional hair experts for optimal solutions.

Read more: Can Medication Change Hair Color? | eHow.com http://www.ehow.com/way_5420854_can-medication-change-hair-color.html#ixzz1FGn1cq6F

Bloggers: Jackie Rodriguez & Carol Gonzales

About these ads

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s